Ultrasound on Carodid arteries??

iVillage Member
Registered: 02-09-2002
Ultrasound on Carodid arteries??
11
Sat, 07-17-2010 - 10:36pm

Hi everyone. Well I had a routine checkup with my Cardio yesterday. My weight was up which didn't surprise me because just as I had got more into exercising I tripped over one of our dogs and sprained my ankle. Don't feel like I

Pages

iVillage Member
Registered: 07-03-2010
Mon, 07-19-2010 - 10:50am
Sorry Rhonda for not responding sooner, just wasn't feeling well.
I am glad he is going to adjust your blood pressure medication/medications.
Try not to worry, I know it's hard...I don't like surgeries either.
Not too crazy about hospitals either...;)
Please let us know how you are.
He probably just wants to check and make sure everything is okay.
Your Cardio sounds like he is very thorough like my heart guy which is a bonus and wonderful.
~hugs~
<3
iVillage Member
Registered: 07-03-2010
Mon, 07-19-2010 - 10:56am
I just Googled it...;) and it says sometimes they use this test because of it's non-invasiveness and it's cost-effectiveness (cheaper).
iVillage Member
Registered: 07-03-2010
Mon, 07-19-2010 - 11:10am

Oops!
It might help if I included why?...kwim?...lol...It's to do with CAD (Coronary Artery Disease)...they are checking for plaque build-up...

Here's the Link

http://www.sciencedaily.com/releases/2010/06/100614171909.htm

I have CAD, they have me on medication.
From what my heart guy told me it's because of other health concerns I ended up now dealing with this.
I am maintaining my weight so I don't put added stress on my heart or joints, I exercise, and am learning to try and eat the "Right" stuff!
:)

iVillage Member
Registered: 07-03-2010
Tue, 07-20-2010 - 12:12pm
Just wondering how you are doing?
How did you make out?...Did you go and have the test?
Thinking about you Rhonda and sending you prayers and positive thoughts...:)
~hugs~
<3
Lorie
iVillage Member
Registered: 02-09-2002
Wed, 07-21-2010 - 10:48pm

Hi nightangel, He sent me that same day to have it done. He has a new office and I believe he has the equipment there to do all heart related testing. He does seem to be pretty thorough which I like. I've been feeling ok except dealing with the heat here in Calif. 103-106 most of the past week. Haven't noticed much dizziness after bending over, so hopefully it's just that my blood pressure meds needed adjusting.


How are you feeling? I hope you are doing better.


Rhonda in CA

iVillage Member
Registered: 07-03-2010
Thu, 07-22-2010 - 4:17pm

That's great it so much more convenient.


Where I live it has been very hot and humid.


I live in Southern Ontario Canada.


I don't mind it sunny but the humidity is really hard to tolerate.


Last night was one of the very first nights I could sit on my balcony and not get hit with a blast of hot air.


It was cool and breezy, my ds and I slept very well.


I even turned off my fan because I didn't really need it.


It was so lovely, wonderful to wake up this morning and our apt was cool.


It is kind of cloudy, looks like we might get a storm but at least it is not as bad as it was.


The last time I went to my doctor my blood pressure was up but it's partly due to the RA (Rheumatoid Arthritis) and some of the meds.


I also have other issues.


I think when I find a new family doctor ours just retired I will ask them.


My family doctor thought it should be increased but didn't do it for me before he was done.


I am going to contact my heart guy.


Just so frustrating trying to find a new doctor.


Both my dd and my ds will need a new one to...:(


Very stressful.


Thanks for letting us know how you are doing.


It may have been over exertion with this humidity.


I know I have to pace myself and rest when needed.

iVillage Member
Registered: 03-09-2001
Sun, 07-25-2010 - 11:58am

Glad you got the testing done. Have you gotten the results from your doctor yet? I hope all was alright with that! HUGS!

As for lightheadedness and dizziness on standing up, that's a common listed side effect on various blood pressure reducing medications. The higher the dose, the more likely side effects will kick in, I have found. :// Also, hot weather can also be a factor, dehydration, even low blood sugar if you haven't eaten for too long, etc. My doctors have the philosophy that having me on *several* medications, all low dosages, is usually better as regards side effects, than having one or two medications, at higher dosages, that could trigger side effects. Have you looked up your medications and dosages, and read about the side effects? I always go to the Mayo Clinic web site, which I trust, and look up medications. They have pretty complete information. And I ask my pharmacists as well. While doctors are aware of a lot, they aren't specialists like pharmacists are. And, they are more concerned with treating your health condition and not always as focused on quality of life as affected by side effects, which you have to live with, taking the medications.

I'm glad your symptoms have dissipated with medication adjustment! :)



Blessings,

Gypsy

)O(



Photobucket



Strong like a mountain,

Flowing like a river."

~~Tai Chi Chih



Photobucket





Photo Sharing and Video Hosting at Photobucket Photobucket



Mika Dog




"All things share the same breath;

the beast, the tree, the man.

The Air shares its spirit with

all the life it supports."

--Chief Seattle



"If there are no dogs in Heaven,

then when I die I want to go where they went."

~Will Rogers



"The greatness of a nation and its moral progress

can be judged by the way its animals are treated."

~~Mahatma Gandhi





Photobucket Photobucket






Blessings,

Gypsy

)O(



iVillage Member
Registered: 07-03-2010
Sun, 07-25-2010 - 2:34pm

"I always go to the Mayo Clinic web site, which I trust, and look up medications."

I have gone there to...:)

iVillage Member
Registered: 02-09-2002
Mon, 08-09-2010 - 1:08am

Update. Well the ultrasound on the carodid arteries is ok. Haven't had nearly as much dizziness since Cardiologist lowered dosage of Benicar. However he said my CRP levels are elevated. Didn't seem concerned though. Should "I" be concerned? Any way of lowering the inflammation or knowing where the inflammation is coming from?


Thanks everyone


Rhonda in CA

iVillage Member
Registered: 07-03-2010
Mon, 08-09-2010 - 4:17pm

Hi Rhonda,


That's wonderful news!


I don't know about the other although I will check it out, kind of curious myself.


With the RA (Rheumatoid Arthritis) it can affect organs like your heart and lungs, cause Inflamation.


My heart guy was more worried about my lungs than my heart.


I will try and get back to you asap...


<3


~hugs~


Lorie


Pages